Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Apr 10, 2021, 4:51 AM CDT for Pike County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 4:51 AM CDT (09:51 UTC)
- Expired
- Apr 10, 2021, 5:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Birmingham, AL
County Pike County, AL
The radar
The Ft Rucker radar (KEOX), 64 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
428
WWUS84 KBMX 100951
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
451 AM CDT Sat Apr 10 2021
ALZ049-101045-
Pike AL-
451 AM CDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 545 AM CDT...
At 450 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Davenport to near Brantley. Movement was
east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Troy, Brundidge, Goshen, Banks, Antioch, Linwood, Ansley, Troy
Municipal Airport, Troy University, Tennille, Hamilton Crossroads,
Monticello, Orion, Josie, China Grove, Sandfield, Tarentum, Brundidge
Municipal Airport, Mossy Grove and Henderson.
LAT...LON 3163 8618 3166 8615 3179 8615 3179 8620
3189 8617 3197 8619 3197 8600 3205 8600
3204 8597 3206 8595 3205 8589 3197 8588
3197 8579 3188 8579 3188 8566 3186 8568
3177 8567 3174 8570 3162 8574 3162 8618
TIME...MOT...LOC 0950Z 261DEG 44KT 3204 8637 3158 8633
$$
25/OwenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Apr 10, 3:39 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 10, 3:39 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 339 AM CDT Sat Apr 10 2021 .SHORT TERM... /Updated at 0307 AM CDT Sat Apr 10 2021/ Today through Sunday. Widespread showers with embedded thunderstorms will continue through the morning hours. Convection Friday afternoon and evening helped stabilize the air mass over Central Alabama and storms have remained below severe limits since midnight. A QLCS currently over southwest Alabama will track eastward this morning with a severe threat confined to areas south of I-85 through 8 am CDT. The primary hazard will be damaging straight-line winds, with a low end tornado threat. Back edge of rain should be near the AL/MS state line by sunrise, near the I-65 corridor by 9 AM CDT, and the AL/GA state line by 12 Noon. May see some clearing across west Alabama this afternoon, but surface cold front will still be west of Alabama. The surface front will track across the area tonight. Forecast model soundings indicate a moderately unstable air mass ahead of the cold front, with surface based CAPE 1200-1500 J/kg and mid level lapse rates 7.0-7.3 Celsius. Cannot rule out an isolated severe storm overnight, mainly along and east of I-20. The cold front and any associated showers/storms should be exiting the southeast counties around sunrise Sunday. Mostly clear conditions on Sunday with lower humidities. 58/rose .LONG TERM... /Updated at 0307 AM CDT Sat Apr 10 2021/ Monday through Friday. Quasi-zonal flow aloft will remain in place for much of the period with weak low predictability shortwaves. Warm temperatures are expected Monday and Tuesday with westerly flow. A cold front will sink southward towards the area Tuesday and Wednesday. In general the best moisture and instability will be closer to the coast. Best rain chances appear to be on Wednesday. Given steep mid-level lapse rates, there could be a hail threat with any storms, conditional upon available moisture and instability. Low-level shear will remain weak. A deepening trough over the northeastern CONUS will cause cooler and drier air to filter in later in the week. 32/Davis && .AVIATION... 06Z TAF Discussion. A large area of tstms over west Alabama will continue to track eastward thru the overnight hours. The leading edge of the convection was near a KBHM-KMEI line at 06z. The activity contained numerous cloud to ground lightning strikes along with heavy rainfall. Once the rain begins at each airport, it will likely last six hours. At this time, the any threat for severe storms will be confined to KMGM and KTOI. Lower cigs have been slow to develop due to drier air aloft that mixed downward during the Friday afternoon storms. Once the rain has time to moisten air mass, MVFR cigs will prevail. IFR cigs will likely develop across the northern TAF sites between 09z and 15z. Outside the rain areas thru 12z, MVFR cigs will also likely develop. LCl cigs The leading edge of the tstms should be near a KANB-KMGM line by 11z and KTOI by 14z. Rain with embedded tstms will linger up to 100 miles west of the leading edge. Conds will improve greatly after 18z with VFR conds at most sites. 58/rose && .FIRE WEATHER... Widespread showers with embedded thunderstorms through the morning hours. Most of the rain should exit east Alabama by early afternoon. The rain and clouds will result in high RH's through the day. A weak cold front will trigger a few showers and thunderstorms overnight, mainly along and south of I-20. Drier air will overspread the area on Sunday behind the exiting cold front, with minimum RH values 35-40 percent Sunday afternoon. The next significant chance of rain next week will be on Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 47 73 46 82 / 100 30 10 0 0 Anniston 73 51 74 48 82 / 100 30 10 0 0 Birmingham 74 50 74 51 83 / 90 20 10 0 0 Tuscaloosa 76 49 75 50 83 / 80 20 10 0 0 Calera 73 51 74 50 82 / 100 20 10 0 0 Auburn 71 57 74 50 81 / 100 30 10 0 0 Montgomery 76 56 77 50 84 / 100 30 10 0 0 Troy 74 58 78 51 85 / 100 30 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Apr 10, 3:47 AM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 347 AM CDT Sat Apr 10 2021 ALZ011>015-017>050-111200- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 347 AM CDT Sat Apr 10 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is a risk of severe storms through 8 AM CDT for areas along and south of I-85. The primary threat will be damaging straight-line winds, but an isolated tornado cannot be ruled out. Locally heavy rainfall may also cause minor flooding issues through the morning hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Minor river flooding is expected along portions of the Tombigbee River and Black Warrior River tonight through the middle of next week. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed this morning.
In the hours before
Special weather statement, Apr 9, 10:57 PM CDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1057 PM CDT Fri Apr 9 2021
ALZ030-031-100500-
Greene AL-Sumter AL-
1057 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENE AND NORTHWESTERN
SUMTER COUNTIES UNTIL MIDNIGHT CDT...
At 1057 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cooksville, or 20 miles southwest of Aliceville, moving east at 45
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Eutaw, Union, Gainesville, New West Greene, Mantua, Panola, West
Greene, Knoxville, Geiger, Snoddy, Warsaw, New Mount Hebron, Clinton,
Pleasant Ridge, Lewiston and I 20 Rest Area Near Eutaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3299 8834 3300 8817 3304 8814 3303 8810
3305 8807 3304 8804 3306 8804 3310 8795
3312 8784 3302 8783 3302 8771 3299 8771
3298 8775 3295 8775 3295 8773 3293 8777
3290 8777 3290 8781 3284 8783 3282 8836
TIME...MOT...LOC 0357Z 262DEG 41KT 3291 8840
25/OwenSpecial weather statement, Apr 10, 12:02 AM CDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1202 AM CDT Sat Apr 10 2021
ALZ030-031-100545-
Greene AL-Sumter AL-
1202 AM CDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREENE AND SUMTER
COUNTIES UNTIL 1245 AM CDT...
At 1201 AM CDT, Doppler radar was tracking a strong thunderstorm over
Boyd, or 7 miles west of Livingston, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Livingston, Eutaw, York, Cuba, Forkland, Boligee, Gainesville, Epes,
Emelle, Walden Quarters, The University Of West Alabama, Thornhill,
Dug Hill, Tishabee, Boyd, Allison, Duffys Bend, Bluffport, Coatopa
and Old Mallard Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3273 8837 3300 8771 3286 8783 3280 8782
3276 8787 3275 8781 3271 8783 3272 8780
3266 8779 3265 8774 3262 8781 3259 8774
3258 8779 3252 8782 3254 8782 3252 8791
3243 8804 3232 8841
TIME...MOT...LOC 0501Z 249DEG 38KT 3263 8831
25/OwenSpecial weather statement, Apr 10, 2:01 AM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Birmingham AL
201 AM CDT Sat Apr 10 2021
ALZ030-039-100800-
Sumter AL-Marengo AL-
201 AM CDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARENGO COUNTY UNTIL 300 AM
CDT...
At 200 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Pennington to near Gilbertown.
Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Linden, Jefferson, Thomaston, Sweet Water, Myrtlewood, Dayton,
Putnam, Freddie Jones Field, Pin Hook, Nanafalia, Consul, Magnolia,
Wayne, Surginer, Miller, Chickasaw State Park, Dixons Mill, Vineland,
Half Acre and Carleys.
LAT...LON 3206 8812 3208 8804 3217 8801 3228 8802
3231 8795 3228 8793 3231 8793 3240 8807
3240 8752 3231 8752 3231 8747 3227 8747
3225 8752 3213 8752 3213 8762 3200 8763
3200 8811
TIME...MOT...LOC 0700Z 271DEG 28KT 3234 8809 3187 8825
25/OwenSpecial weather statement, Apr 10, 3:03 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Birmingham AL
303 AM CDT Sat Apr 10 2021
ALZ033-039-040-100900-
Marengo AL-Dallas AL-Perry AL-
303 AM CDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARENGO...SOUTHERN
PERRY AND DALLAS COUNTIES UNTIL 400 AM CDT...
At 303 AM CDT, Doppler radar was tracking a strong thunderstorm near
Consul, or 9 miles south of Uniontown, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Selma, Uniontown, Selmont-West Selmont, Thomaston, Orrville,
Faunsdale, Dayton, Bogue Chitto, Vaiden, Consul, Central Mills, Old
Cahaba Park, Dannelly Reservoir, Dallas County Horse Arena, Belknap,
Dallas Lake, Memorial Stadium, Marion Junction, Potter Station and
Safford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3212 8726 3214 8725 3215 8728 3220 8732
3220 8736 3224 8739 3224 8741 3227 8745
3227 8750 3225 8752 3213 8752 3213 8762
3249 8776 3249 8773 3248 8772 3248 8752
3252 8752 3257 8706 3213 8691
TIME...MOT...LOC 0803Z 257DEG 37KT 3231 8755
25/OwenSpecial weather statement, Apr 10, 4:51 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
451 AM CDT Sat Apr 10 2021
ALZ049-101045-
Pike AL-
451 AM CDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 545 AM CDT...
At 450 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Davenport to near Brantley. Movement was
east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Troy, Brundidge, Goshen, Banks, Antioch, Linwood, Ansley, Troy
Municipal Airport, Troy University, Tennille, Hamilton Crossroads,
Monticello, Orion, Josie, China Grove, Sandfield, Tarentum, Brundidge
Municipal Airport, Mossy Grove and Henderson.
LAT...LON 3163 8618 3166 8615 3179 8615 3179 8620
3189 8617 3197 8619 3197 8600 3205 8600
3204 8597 3206 8595 3205 8589 3197 8588
3197 8579 3188 8579 3188 8566 3186 8568
3177 8567 3174 8570 3162 8574 3162 8618
TIME...MOT...LOC 0950Z 261DEG 44KT 3204 8637 3158 8633
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:18 PM CDT | Special Weather Statement | BMX | Lamar | 27 min |
| Apr 9, 9:25 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 50 min |
| Apr 9, 9:58 PM CDT | Special Weather Statement | BMX | Lamar | 32 min |
| Apr 9, 10:36 PM CDT | Special Weather Statement | BMX | Pickens | 39 min |
| Apr 9, 10:57 PM CDT | Special Weather Statement | BMX | Greene | 63 min |
| Apr 10, 12:02 AM CDT | Special Weather Statement | BMX | Greene, Sumter | 43 min |
| Apr 10, 12:19 AM CDT | Areal Flood Advisory | BMX | Greene | 3 hr |
| Apr 10, 1:43 AM CDT | Areal Flood Advisory | BMX | Greene, Hale, Sumter | 3 hr |
| Apr 10, 2:01 AM CDT | Special Weather Statement | BMX | Marengo | 59 min |
| Apr 10, 3:03 AM CDT | Special Weather Statement | BMX | Dallas | 57 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.